• Phoenix Rising needs funds to operate: please consider donating to support PR

Can lupus cause shakyness and having to eat ?

I was diagnosed with lupus at 16 and now I'm 20 years old I've been having symptoms starting when I turned 19 maybe late 18 ? I've gone to maybe five different endos and they can't figure out what's wrong with me I thought It was diabeties or thyroid issues and maybe even an adrenalin tumor and nothing has come up bad on my results my hormones are ok as well so are my adrenal glands. Everyone says to go see a ruhmatologist because it can be the lupus progressing. I'm always tired my body aches like my muscles. I get very uncomfortable. I get the shakes and trembly with really cold hands. I get nauseous, dizzy, lightheaded, heart Palps, chest pain, low blood sugar symptoms with no low blood sugar ex 96 glucose, night sweats extremely sensitive to heat, high blood pressure,foamy pee. The only other thing would have to be the lupus. I'm 20 years old I can't live like this anymore I want my life back. Ooh and the thirst in my mouth is horrible I must drink maybe 30 + glasses of water sometimes it's really weird and if I don't I get dehydrated within minutes.

Comments

You should see a rheumatologist as soon as possible. My girlfriend suffers from lupus (SLE). She had nearly all symptoms that you mentioned when she got diagnosed 3 years ago.
Foamy urine may mean protein loss, that happens when the kidneys get damaged, also called lupus nephritis.

By whom and how have you been diagnosed with lupus? Do you have a positive ANA / Anti-dsDNA? Low C3 and C4? CBC abnormalities?
A rheumatologist should know what to do but for peace of mind you may ask for the following;
Complete blood count
C3
C4
ANA panel (including anti-dsDNA, anti-SM, etc. etc.)
Urine assay
ESR
CRP
PT / PTT
Basic chemistry like glucose, urea etc.
 
"shakyness and having to eat, trembly and cold hands" without low blood sugar can be caused by excess adrenaline. This can be psychological or your body's response to a problem (such as low blood pressure). Try not to drink that much, it flushes out important vitamins and minerals and in the long run can create extra problems. 2l (12 small glasses) per day is enough fluid.
Also, see a rheumatologist for your lupus.
 
If you have lupus you really need to be under regular follow up with a lupus specialist - which is usually a rheumatologist. It can produce almost any type of symptoms and regular checks for 'silent' features are essential to avoid permanent problems that might be avoided. Lupus at 16 does not normally go away for many years. But with good management in most cases problems can be kept at bay.
 
Are you taking corticosteroids which are often prescribed for Lupus? If so, daily treatment with prednisone and most other corticosteroids can eventually cause problems with the adrenals lessening their ability to function. It sounds as if you may be in need of more cortisol. Do you have a salt craving? If you have an illness your body needs more cortisol to fight it, this is often given in increased corticosteroids to avoid an adrenal crisis. Has anyone instructed you about an adrenal crisis? Do you have a letter from an Endocrinologist for the emergency room with instructions on how to treat you? Do you have a medic alert bracelet that indicates insufficiency? Have you checked on your genetics? If not, do so. It is important to find out if you can convert carotene to trued Vitamin A. The adrenals require true Vitamin A to function. If you don't have enough vitamin A stored in your body then this could end up being an emergency. Look up secondary adrenal insufficiency due to long term corticosteroid use. You could be progressing to the point that the adrenal stimulation test will finally indicate adrenal non-function and that is an emergency. Foamy urine often is a sign of protein excretion, often an indicator of problems with kidneys.
I am not a Doctor, but have sad personal experience with long term corticosteroid use. If you have only seen one rheumatologist it would be a good idea to visit another. When I did, I discovered my diagnosis of a lupus like condition was baseless since the Doc never did the five panels of tests to make such a diagnosis. I took the testing with the second Doc and they found no sign of lupus. Unfortunately it is very difficult to get off of corticosteroids and it must be slowly tapered. Long term use of corticosteroids may make your adrenals nonfunctional with the result that you will need corticosteroids just to stay alive, and they are very damaging to your body.
 

Blog entry information

Author
NJ1996
Views
161
Comments
4
Last update

More entries in User Blogs